Alert archive / Texas / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 119, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Jun 19, 2009, 4:50 AM CDT for Kinney County, Val Verde County, Texas. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 19, 2009, 4:50 AM CDT (09:50 UTC)
- Expired
- Jun 19, 2009, 5:30 AM CDT
- In force
- 40 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
Counties Kinney County, TX, Val Verde County, TX
The radar
The Laughlin AFB radar (KDFX), 80 km from the middle of the area, began a volume at 09:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Del Rio, TX (KDRT), launched 00:00Z, 9.8 hours before the alert went out and 26 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 168 J/kg
- Mixed-layer CIN
- -105 J/kg
- Mixed-layer LCL
- 2404 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- 49 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KEWX 190950
SVREWX
TXC271-465-191030-
/O.NEW.KEWX.SV.W.0119.090619T0950Z-090619T1030Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
450 AM CDT FRI JUN 19 2009
THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN KINNEY COUNTY...
VAL VERDE COUNTY...
* UNTIL 530 AM CDT.
* AT 450 AM CDT...NWS METEOROLOGISTS HAVE DETECTED A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60
MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 6 MILES
SOUTH OF COMSTOCK TO DEL RIO TO 16 MILES SOUTH OF LAUGHLIN AFB...OR
ALONG A LINE EXTENDING FROM 6 MILES SOUTH OF COMSTOCK TO DEL RIO TO
15 MILES NORTHWEST OF QUEMADO...AND MOVING NORTHEAST AT 40 MPH.
* SOME LOCATIONS IN THE WARNING INCLUDE STANDART...AMANDA AND ALAMO
VILLAGE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
&&
LAT...LON 2986 10122 2943 10033 2910 10068 2916 10078
2924 10081 2937 10103 2946 10108 2947 10116
2951 10119 2951 10126 2959 10126 2957 10130
2959 10133 2964 10133
TIME...MOT...LOC 0950Z 204DEG 36KT 2959 10119 2941 10093
2912 10079
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 19, 4:40 AM CDT, 10 minutes earlier.
Area forecast discussion, Jun 19, 4:40 AM CDT, 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 440 AM CDT FRI JUN 19 2009 .DISCUSSION... A LOCALLIZED FLASH FLOOD PATTERN HAS SET UP OVER THE SOUTHERN EDWARDS PLATEAU WITH SOME SERIOUS FLOOD CONCERNS OVER VAL VERDE COUNTY THIS MORNING. PART OF THE ENHANCED THREAT HAS BEEN THE RESULT OF THE OVERNIGHT LOW LEVEL JET AND EHNANCED PLUME OF MOISTURE FEEDING IN FROM THE WESTERN GULF UP THE RIO GRANDE VALLEY AND EASTERN SLOPES OF THE SIERRA MADRE ORIENTAL. THE TROPICAL PLUME SEEN ON GOES SOUNDER IMAGERY SUGGESTS PRECIPITABLE WATER VALUES OF NEAR 2 INCHES. RADAR IS ALREADY PICKING UP ON SOME ESTIMATES NEAR 8 INCHES, AND THE GROUND TRUTH REPORTS AND TROPICAL ENVIRONMENT SUGGESTS THESE HIGH ESTIMATES COULD BE PRETTY ACCURATE. THE AXIS OF HEAVIEST RAINS SHOULD SWELL EAST INTO DRT THIS MORNING BEFORE RETREATING BACK TO THE WEST LATER TODAY. HOWEVER, RAIN COOLED OUTFLOW FROM THIS MORNING COULD TEMPORARILY HOLD THE CONVECTIVE FOCUS FARTHER EAST AND WARRANT AN UPDATE TO SHIFT THE HEAVY RAINFALL POTENTIAL INTO PARTS OF EDWARDS AND KINNEY COUNTIES. THE TROPICAL DEPRESSION MAY CONTINUE TO FEED THE AREA WITH MORE MOISTURE AND FLOODING POTENTIAL INTO TONIGHT...BUT THE THIN FOCUS FOR TRAINING CELLS IS FORECAST BY MODELS TO RETREAT NW AND BROADEN THUS THE FFA IS SET TO EXPIRE AT 00Z SATURDAY FOR NOW. PIECES OF THE GULF PLUME ARE BREAKING FARTHER EAST AND ENHANCING STREAMER SHOWERS ALONG THE BALCONES ESCARPMENT AND EXTENDING SOUTH ROUGHLY FROM SAT TO CRP. SOME LOCALLY ENHANCED POPS WERE INCLUDED HERE MAINLY FOR THIS MORNING AS A REPEAT OF YESTERDAYS ACTIVITY LOOKS TO BE AS GOOD OR BETTER, BASED ON THE EARLY MORNING TRENDS. ALL OF THIS ACTIVITY SHOULD ALLOW FOR A NEEDED BREAK IN THE HOT PATTERN, WITH HIGHS RETREATING BACK TO THE MID 90S FOR THE SAT AREA. THE TEMPORARY SHIFT EASTWARD OF THE UPPER RIDGE INTO THE MISSISSIPPI VALLEY WILL KEEP A GOOD FETCH OF ONHSORE FLOW FOR THE WEEKEND WITH THE UPPER RIDGE EXPECTED TO SHIFT BACK WEST LATE SUNDAY. THUS A RETURN BACK TO HOT AND DRY DOMINANCE IS EXPECTED FROM MONDAY THROUGH THURSDAY. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 99 77 98 75 99 / 10 10 10 - 10 AUSTIN BERGSTROM INTL AIRPORT 98 77 97 73 98 / 20 10 10 10 10 NEW BRAUNFELS MUNI AIRPORT 96 75 97 74 96 / 30 10 10 10 10 BURNET MUNI AIRPORT 94 74 93 74 95 / 10 - - - - DEL RIO INTL AIRPORT 91 78 95 78 97 / 50 40 20 10 - GEORGETOWN MUNI AIRPORT 95 75 93 74 96 / 10 - - - - HONDO MUNI AIRPORT 97 76 96 75 96 / 10 10 10 10 10 SAN MARCOS MUNI AIRPORT 97 76 96 74 97 / 20 10 10 10 10 LA GRANGE - FAYETTE REGIONAL 97 76 96 74 96 / 20 10 10 10 10 SAN ANTONIO INTL AIRPORT 95 75 95 76 97 / 30 10 10 10 10 STINSON MUNI AIRPORT 96 76 96 76 98 / 20 10 10 10 10 && .EWX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH THIS EVENING FOR THE FOLLOWING COUNTIES: VAL VERDE. && 18/04
Hazardous weather outlook, Jun 19, 2:37 AM CDT, 2 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 237 AM CDT FRI JUN 19 2009 TXZ171>173-184>194-202>209-217>225-228-191200- LLANO-BURNET-WILLIAMSON-EDWARDS-REAL-KERR-BANDERA-GILLESPIE- KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-MEDINA-BEXAR- COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-FRIO-ATASCOSA- WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 237 AM CDT FRI JUN 19 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TONIGHT AND FRIDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. TXZ183-191200- VAL VERDE- 237 AM CDT FRI JUN 19 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TONIGHT AND FRIDAY... VERY HEAVY RAINS CAN BE EXPECTED ACROSS VAL VERDE COUNTY. RAINFALL AMOUNTS OF 3 TO 8 INCHES CAN BE EXPECTED. FLASH FLOODING CAN BE EXPECTED. RIVER FLOODING IS POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, Jun 19, 4:38 AM CDT, 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 438 AM CDT FRI JUN 19 2009 TXZ183-202-191030- KINNEY-VAL VERDE- 438 AM CDT FRI JUN 19 2009 ...STRONG THUNDERSTORMS WERE AFFECTING KINNEY AND VAL VERDE COUNTIES... AT 435 AM CDT...NWS METEOROLOGISTS ARE TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 12 MILES WEST OF AMISTAD VILLAGE TO 9 MILES SOUTHWEST OF DEL RIO TO 17 MILES SOUTH OF DEL RIO...OR ALONG A LINE EXTENDING FROM 19 MILES SOUTH OF COMSTOCK TO 9 MILES SOUTHWEST OF DEL RIO TO 17 MILES SOUTH OF DEL RIO...MOVING NORTH AT 30 MPH. PEOPLE IN NORTHWESTERN KINNEY AND VAL VERDE COUNTIES...INCLUDING THE FOLLOWING LOCATIONS...AMISTAD VILLAGE...DEL RIO...LAUGHLIN AFB... STANDART AND AMANDA...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. VERY HEAVY RAINS OF 1 TO 3 INCHES PER HOUR AND WINDS OF 30 TO 40 MPH ARE EXPECTED WITH THESE STORMS.
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 1:21 AM CDT | Areal Flood Advisory | EWX | Val Verde | 3 hr |
| Jun 19, 2:26 AM CDT | Flash Flood Warning | EWX | Val Verde | 4 hr |
| Jun 19, 4:00 AM CDT | Flash Flood Watch | EWX | Val Verde | 11 hr |
| Jun 19, 5:03 AM CDT | Areal Flood Advisory | EWX | Kinney, Val Verde | 117 min |
| Jun 19, 5:39 AM CDT | River Flood Warning | EWX | Val Verde | 30 hr |
| Jun 19, 6:18 AM CDT | Flash Flood Warning | EWX | Val Verde | 3 hr |
| Jun 19, 7:52 AM CDT | River Flood Warning | EWX | Val Verde | 12 hr |
| Jun 19, 7:52 AM CDT | River Flood Warning | EWX | Val Verde | 12 hr |
| Jun 19, 7:52 AM CDT | River Flood Warning | EWX | Val Verde | 12 hr |
| Jun 19, 9:05 AM CDT | Flash Flood Warning | EWX | Val Verde | 3 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.